Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 14, 2017, 9:21 AM EDT for 7 counties in Ohio. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2017, 9:21 AM EDT (13:21 UTC)
- Expired
- Mar 14, 2017, 10:45 AM EDT
- In force
- 84 min
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Medina County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 28 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WWUS81 KCLE 141321
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
921 AM EDT TUE MAR 14 2017
OHZ010>013-020>022-030-031-141445-
Summit-Geauga-Portage-Lake-Medina-Lorain-Cuyahoga-Ashland-Wayne-
921 AM EDT TUE MAR 14 2017
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT NORTHWESTERN
PORTAGE...GEAUGA... CUYAHOGA...MEDINA...LAKE...NORTHERN
ASHLAND...SUMMIT...NORTHERN WAYNE AND SOUTHEASTERN LORAIN COUNTIES...
At 915 AM EDT, an area of moderate to heavy snow was located along a
line extending from near Chardon to near Brunswick to near West
Salem. Movement was slow to the east at 15 mph. Snow will continue
to slowly move eastward and could bring a quick inch to inch and a
half of accumulation through 11 AM EDT to some areas. Winds in
excess of 30 mph are possible with this area of snow and
visibilities could be as low as a half mile in some locations.
Locations impacted include...
Cleveland, Akron, Medina, Wooster, Ashland, Painesville, Willowick,
Chardon, Fairport Harbor, Parma, Lakewood, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, North Royalton,
Kent and Barberton.
LAT...LON 4144 8101 4091 8162 4091 8165 4084 8170
4076 8228 4092 8238 4153 8180 4153 8172
4171 8142 4185 8101
TIME...MOT...LOC 1315Z 249DEG 11KT 4160 8126 4103 8213
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 14, 7:35 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 14, 7:35 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
735 AM EDT Tue Mar 14 2017
.SYNOPSIS...
Scattered snow showers will continue across much of the area
through today before lake-effect snow kicks in this evening into
tonight. An area of high pressure at the surface will build in
from the south Wednesday night into Thursday, bringing an end to
the lake-effect snow showers. A warm front will lift north
through the area Friday before a cold front sweeps across from
west to east Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Scattered snow showers continue across north-central and
northeast Ohio this morning as well as across northwest
Pennsylvania. Most reports from overnight snowfall are in the 1
to 3 inch range, with a few locations seeing as much as 4
inches. Tweaked the PoPs a bit along with the hourly
temperatures, otherwise no additional changes were made to the
previous forecast.
Original Discussion...
Many areas have underperformed with snow amounts so far. Western
portions of the CWA generally received 1 to 3 inches of snow,
with a few areas closer to 4 inches. There is not much more
going on as of 330 AM aside from some flurries or light snow
showers across this area, so have gone ahead and cancelled the
Winter Weather Advisory that was set to expire at 10 AM.
Light to moderate snow continues elsewhere across the CWA, with
two main areas of focus. A band of moderate to perhaps briefly
heavy snow has developed from near the Akron Canton airport
northeast into Ashtabula County. This band is slowly pivoting
back to the northwest. Several inches of snow will likely fall
with this band, especially across Portage, Geauga, Trumbull, and
Ashtabula Counties. It should then make its way into northwest
Pennsylvania early this morning. Another, weaker, lake-enhanced
band is moving towards Cleveland. This band could drop a quick
inch or so of snow as it moves east across Cuyahoga County.
There may be a lull in snow for most during the day today.
While snow showers will continue through the Snowbelt, only
flurries or light snow showers are expected elsewhere until the
main lake-effect snow kicks in this evening into tonight.
Another 1 to 3 inches is possible this afternoon in the Primary
Snowbelt, especially across the higher terrain of northwest
Pennsylvania. Locally higher amounts will be possible in any
good band of lake-enhanced snow.
Once a mid-level low moves east of the area, winds will line up
out of the north north-west. This will set up the stage for
lake-effect snow, including a connection with Lake Huron.
Once the winds do turn out of the north, the snow threat will
come to an end for Erie and Huron Counties in Ohio. Only light
snow showers will continue across this area into early this
afternoon, so the Winter Storm Warning for these counties has
been downgraded to an advisory and will expire at 4 PM this
afternoon. An additional inch or two of snow remains possible.
The more northerly flow initially means a chance of heavy lake-
effect bands setting up as far west as Lorain County. However,
the more likely areas that will be affected will be across
eastern Cuyahoga, Lake, and Geauga Counties. The winds will be
quite strong with gusts to 35 mph (possibly near 40 mph at the
lake shore), so these bands will have no trouble making their
way well inland. Additionally, blowing snow will contribute to
reduced visibilities Tuesday night. Everywhere from Medina
County eastward through Trumbull County will be at risk for
receiving warning criteria snowfall under one of these bands.
This will be more of a wait and see situation, however, so
Winter Weather Advisories remain in effect for areas from
Richland and Ashland Counties eastward to Trumbull and Mahoning
Counties. A Winter Storm Warning continues for Lorain County
eastward through the Snowbelt into northwest Pennsylvania.
Possible expansion of the warning into parts of the Secondary
Snowbelt will continue to be monitored.
While additional snowfall amounts in excess of 6 inches are
expected, this will be localized. That is the nature of lake-
effect snow, so we will just have to wait until we get a better
handle on exactly where these bands will set up before we can
get much more specific. If you are in the Primary or Secondary
Snowbelt, you have a chance at seeing some heavy lake-effect
snow, but the specific locations are not known.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
Lake-effect snow showers will begin to taper off from west to
east Wednesday as the winds become more northwest. This will
focus the additional lake-effect snow across far northeast Ohio
into northwest Pennsylvania. Several more inches of snow is
possible, mainly early Wednesday, where lake-effect bands
persist across this area.
An area of high pressure at the surface will move in from the
south Wednesday night into Thursday, bringing an end to the
lake-effect snow.
A warm front will lift north through the region Friday afternoon
as a low approaches from the west. This should warm
temperatures back up to near normal. Some warm air advection
showers are expected as the front lifts across the area. We
could see some snow showers Friday morning before it changes
over to rain showers during the afternoon. A cold front will
then sweep through Friday night with lingering chances for
precipitation continuing into Saturday.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A cold front should be east of the area at the start of the period.
The area could see some showers in the cold air advection behind the
front. Temps early in the day could be cold enough for some
snow. The second half of the weekend should be mainly dry as
high pressure builds in the from the northwest. An area of high
pressure will move over the area on Sunday night. The models are
showing differences with what comes next but it appears that
there could be some warm air advection precip by late Monday.
Better chances will come Monday night as a warm front lifts
north across the region. The models have timing differences with
this feature so just chance pops for now. It appears readings
will have a shot of reaching normal by the end of the period on
Monday.
&&
.AVIATION /12Z Tuesday THROUGH Saturday/...
The heaviest snow right now remains over NW PA and just to the
west of CLE. The snow near CLE is being enhanced by Lake Erie.
Have noted some weakening in these returns the past few minutes.
This snow is heavy enough to drop vsbys to around a mile and
will continue with that sort of mention at CLE the next few
hours. This activity should continue to shift east this morning
as the flow takes on a westerly component. IFR snow will
continue elsewhere in the east through late morning. The
afternoon hours should be fairly quiet as the lake effect
machine will take some time to get back going. With the
exception of TOL and FDY cigs should remain MVFR through the
daylight hours. Tonight will mention snow showers in the typical
lake effect spots. Northerly winds will gust to 30 knots
through early evening.
OUTLOOK...Non-VFR Tuesday into Wednesday. Non-VFR likely
developing again later Friday into Saturday.
&&
.MARINE...
The forecast remains on track and have not made any significant
changes. As expected NNE winds have increased overnight and should
become NNW during the day. Comfortable with 30 knots in the
forecast and see no need for Gales. The flow will become NW tonight
while at the same time speeds start to come down. The small craft
headlines out seem reasonabl.e A ridge will eventually move east
of the lake on Thursday allowing SW flow to return. Southerly flow
will continue till a cold front crosses the region on Friday night.
A return to westerly winds and possible small craft headlines are
likely with that feature.
Have been watching the water levels in the western basin. With the
flow taking on a westerly component today do not think we will have
any shoreline flooding issues.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until 8 PM EDT Wednesday for OHZ010>014-
089.
Winter Weather Advisory until 8 PM EDT Wednesday for
OHZ020>023-029>033-038.
Winter Weather Advisory until 4 PM EDT this afternoon for
OHZ009-019.
PA...Winter Storm Warning until 8 PM EDT Wednesday for PAZ001>003.
MARINE...Small Craft Advisory until 4 PM EDT Thursday for LEZ147>149.
Small Craft Advisory until 4 AM EDT Thursday for LEZ142>146.
&&
SYNOPSIS...Mottice
NEAR TERM...Greenawalt/Mottice
SHORT TERM...Mottice
LONG TERM...Kubina
AVIATION...Kubina
MARINE...KubinaHazardous weather outlook, Mar 14, 3:51 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 351 AM EDT Tue Mar 14 2017 OHZ009-019-150800- Erie-Huron- 351 AM EDT Tue Mar 14 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-028-036-037-047-150800- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Morrow-Knox- 351 AM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-089-PAZ001>003-150800- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 351 AM EDT Tue Mar 14 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ020>023-029>033-038-150800- Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Holmes- 351 AM EDT Tue Mar 14 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-150800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 351 AM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 14, 6:55 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 AM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM SNOW EAST CANTON 40.76N 81.23W
03/14/2017 M3.5 INCH STARK OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
CLMLocal storm report, Mar 14, 6:56 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
656 AM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM SNOW ALLIANCE 40.86N 81.12W
03/14/2017 M3.0 INCH STARK OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
CLMLocal storm report, Mar 14, 6:58 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
658 AM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM SNOW NEW LONDON 3NW 41.11N 82.54W
03/14/2017 M2.2 INCH HURON OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
CLMLocal storm report, Mar 14, 6:59 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
659 AM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM SNOW AKRON W SIDE 41.12N 81.61W
03/14/2017 M2.9 INCH SUMMIT OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
CLMLocal storm report, Mar 14, 7:00 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 AM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM SNOW MASSILLON/PERRY TWP 40.79N 81.45W
03/14/2017 M2.0 INCH STARK OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
CLMSpecial weather statement, Mar 14, 9:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
921 AM EDT TUE MAR 14 2017
OHZ010>013-020>022-030-031-141445-
Summit-Geauga-Portage-Lake-Medina-Lorain-Cuyahoga-Ashland-Wayne-
921 AM EDT TUE MAR 14 2017
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT NORTHWESTERN
PORTAGE...GEAUGA... CUYAHOGA...MEDINA...LAKE...NORTHERN
ASHLAND...SUMMIT...NORTHERN WAYNE AND SOUTHEASTERN LORAIN COUNTIES...
At 915 AM EDT, an area of moderate to heavy snow was located along a
line extending from near Chardon to near Brunswick to near West
Salem. Movement was slow to the east at 15 mph. Snow will continue
to slowly move eastward and could bring a quick inch to inch and a
half of accumulation through 11 AM EDT to some areas. Winds in
excess of 30 mph are possible with this area of snow and
visibilities could be as low as a half mile in some locations.
Locations impacted include...
Cleveland, Akron, Medina, Wooster, Ashland, Painesville, Willowick,
Chardon, Fairport Harbor, Parma, Lakewood, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, North Royalton,
Kent and Barberton.
LAT...LON 4144 8101 4091 8162 4091 8165 4084 8170
4076 8228 4092 8238 4153 8180 4153 8172
4171 8142 4185 8101
TIME...MOT...LOC 1315Z 249DEG 11KT 4160 8126 4103 8213
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:44 PM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Huron, Lorain | 91 min |
| Mar 13, 11:13 PM EDT | Special Weather Statement | CLE | Erie, Huron, Lorain | 77 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.